Jitteriness after using progesterone

by Meg
(Los Angeles, CA)

After rubbing the first dose of progesterone cream on my body, I felt a sense of unease and anxiousness and a raw irritation where I had applied it (labia). I did a total of three applications, when finally I couldn't bare it any longer. I put it on my wrists, one dose on each wrist, and the jitteriness got worse, so badly that I had to violently shake while lying down to go to sleep it was so terrible.

I stopped using but I'm so disappointed because I didn't feel relaxed at all when taking it, I felt anxious, rapid heart rate, and major jitteriness. Like I had drank 6 expressos in one gulp. A day after I stopped using, I felt my calm relaxed self again.

Any idea why this was happening to me?

Comments for Jitteriness after using progesterone

Click here to add your own comments

Jan 21, 2021
Jitteriness after using progesterone
by: Joy

Hi Meg

Your body needs time to adjust to the progesterone. It can take anything from 2-6 months before the body adjusts, in many cases it takes longer. Progesterone therapy is not an overnight fix, time and patience are needed. One must also expect all sorts of strange things to happen when first using progesterone.

If not enough progesterone is being used it will most certainly cause adverse symptoms such as yours. I am not sure what cream you are using but a good organic cream such as Natpro is recommended. Between 100-200mg per day is needed, more if symptoms are severe. Use half the amount in the morning and the other half at night, this helps progesterone levels to remain stable. Please read the How to use Progesterone Cream page for more information on the correct way to use progesterone.

You are also suffering from Estrogen Dominance and when progesterone is not used correctly it will aggravate symptoms.

If you do decide to use progesterone cream again, please give it time to work.

Jan 21, 2021
List of ingredients important
by: Bill

In addition to Joys good comments you should also look at the ingredients in the brand you are using.
Some brands not only contain harmful ingredients and fillers but some of them can cause allergic or other reactions to sensitive people.
Pick a brand that contains all natural things and as few as possible in addition to the progesterone, and the source of the progesterone.

Jan 25, 2021
List of ingredients
by: Joy

Hi Bill

Thank you for your kind words. I agree with you totally, ingredients are so important. This applies to all skin care products as well. All too often people blame their reactions on the progesterone, when in fact it's the ingredients. Another important thing to look out for is that the progesterone must be USP. USP progesterone is natural, the same progesterone that our body makes.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 8,400 pages on this site...